Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 4, NWS Springfield, MO

February 16, 2008Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 16, 2008, 8:27 AM CST for Vernon County, Missouri. It took effect at Feb 17, 2008, 3:33 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 8:27 AM CST (14:27 UTC)
In effect from
Feb 17, 2008, 3:33 PM CST
Expired
Feb 17, 2008, 9:20 AM CST
In force
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 16.07 ft at Feb 18, 2008, 9:00 AM CST.

actionminormoderate102002/1602/1702/18
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 161427
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 AM CST SAT FEB 16 2008



...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY
  OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY
  
.HEAVY RAINFALL WILL FALL IN THE ABOVE RIVER BASINS SATURDAY
AFTERNOON INTO SUNDAY. CURRENT FORECASTS INDICATE THAT NEAR TWO
INCHES OF RAINFALL CAN BE EXPECTED WITH THIS STORM SYSTEM WHICH WILL
CAUSED RIVER LEVELS TO RISE. 

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-170227-
/O.NEW.KSGF.FL.W.0003.080218T2320Z-080221T0020Z/
/HTNM7.1.ER.080218T2320Z.080219T1200Z.080220T0020Z.NO/
827 AM CST SAT FEB 16 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE LITTLE OSAGE RIVER NEAR HORTON.
* FROM MONDAY AFTERNOON TO WEDNESDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:45 AM SATURDAY THE STAGE WAS 24.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 42.1 FEET BY TUESDAY MORNING.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$

MOC217-170226-
/O.NEW.KSGF.FL.W.0004.080218T0130Z-080220T0440Z/
/NVDM7.1.ER.080218T0130Z.080218T1200Z.080219T0440Z.NO/
827 AM CST SAT FEB 16 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE MARMATON RIVER NEAR NEVADA.
* FROM SUNDAY EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:45 AM SATURDAY THE STAGE WAS 5.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 21.2 FEET BY MONDAY MORNING.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY 
  ROAD, WEST OF NEVADA, AT THE GAGE SITE. 

$$

MOC217-170226-
/O.NEW.KSGF.FL.W.0005.080219T1000Z-080221T1800Z/
/SCZM7.1.ER.080219T1000Z.080220T0000Z.080220T1800Z.NO/
827 AM CST SAT FEB 16 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR 
  THE OSAGE RIVER NEAR SCHELL CITY.
* FROM LATE MONDAY NIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  7:45 AM SATURDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 30.7 FEET BY TUESDAY EVENING.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 31.0 FEET...FLOOD WATERS BEGIN TO IMPACT LOW LYING AREAS
  WEST OF SCHELL CITY, ALONG THE OSAGE RIVER BASIN. ALSO, FLOOD 
  WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 
  MILES WEST OF SCHELL CITY.  

$$
3 follow-up statements
000 
WGUS83 KSGF 170056
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CST SAT FEB 16 2008





...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY 
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY 
  OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY 
.HEAVY RAINFALL SATURDAY EVENING HAS CAUSED RIVER & LEVELS TO 
RISE. 

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC217-171556-
/O.EXT.KSGF.FL.W.0003.080219T0500Z-080220T1245Z/
/HTNM7.1.ER.080219T0500Z.080219T0600Z.080219T1245Z.NO/
656 PM CST SAT FEB 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* FROM MONDAY EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:45 PM SATURDAY THE STAGE WAS 24.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 41.1 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE 
  WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE
  OSAGE RIVER BASIN.  

$$

MOC217-171555-
/O.EXT.KSGF.FL.W.0004.080217T2133Z-080220T0648Z/
/NVDM7.1.ER.080217T2133Z.080218T1200Z.080219T0648Z.NO/
656 PM CST SAT FEB 16 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA.
* FROM SUNDAY AFTERNOON TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:45 PM SATURDAY THE STAGE WAS 4.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 22.0 FEET BY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY 
  ROAD, WEST OF NEVADA, AT THE GAGE SITE. 

$$

MOC217-171555-
/O.EXT.KSGF.FL.W.0005.080219T1017Z-080222T0900Z/
/SCZM7.1.ER.080219T1017Z.080220T0600Z.080221T0900Z.NO/
656 PM CST SAT FEB 16 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* FROM LATE MONDAY NIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  6:45 PM SATURDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 30.8 FEET BY EARLY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 31.0 FEET...FLOOD WATERS BEGIN TO IMPACT LOW LYING AREAS
  WEST OF SCHELL CITY, ALONG THE OSAGE RIVER BASIN. ALSO, FLOOD 
  WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 
  MILES WEST OF SCHELL CITY.  

$$
000 
WGUS83 KSGF 171503
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CST SUN FEB 17 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY
  OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
  
.HEAVY RAINFALL TIME FRAME LOCATION HAS CAUSED RIVER & LEVELS TO 
RISE. ANY OTHER PERTINENT INFORMATION THAT WOULD AFFECT THE PUBLIC

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-171533-
/O.CAN.KSGF.FL.W.0006.000000T0000Z-080220T0300Z/
/TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:03 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.7 FEET 
  AFTER MIDNIGHT.
* IMPACT...AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE PONTOON 
  TRAINING AREA. 

$$

MOC217-171533-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-080220T1245Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  8:45 AM SUNDAY THE STAGE WAS 25.6 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 35.4 FEET 
  TUESDAY MORNING.


$$

MOC217-171533-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-080220T0648Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MARMATON RIVER NEAR NEVADA.
* AT  8:45 AM SUNDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.3 FEET 
  TOMORROW EARLY AFTERNOON.


$$

MOC217-171533-
/O.CAN.KSGF.FL.W.0005.000000T0000Z-080222T0900Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  8:45 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.7 FEET 
  WEDNESDAY MORNING.


$$

MOC039-171533-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-080219T0712Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  8:45 AM SUNDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.3 FEET 
  AFTER MIDNIGHT.


$$

HATCH
000 
WGUS83 KSGF 171520 CCA
FLSSGF
FLOOD STATEMENT...CORRECTION...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 AM CST SUN FEB 17 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY
  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY
  OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
  
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE)

MOC169-171533-
/O.CAN.KSGF.FL.W.0006.000000T0000Z-080220T0300Z/
/TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG PINEY RIVER AT FORT LEONARD WOOD.
* AT  7:03 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.7 FEET 
  AFTER MIDNIGHT.
* IMPACT...AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE PONTOON 
  TRAINING AREA. 

$$

MOC217-171533-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-080220T1245Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  8:45 AM SUNDAY THE STAGE WAS 25.6 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 35.4 FEET 
  TUESDAY MORNING.


$$

MOC217-171533-
/O.CAN.KSGF.FL.W.0004.000000T0000Z-080220T0648Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MARMATON RIVER NEAR NEVADA.
* AT  8:45 AM SUNDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.3 FEET 
  TOMORROW EARLY AFTERNOON.


$$

MOC217-171533-
/O.CAN.KSGF.FL.W.0005.000000T0000Z-080222T0900Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE OSAGE RIVER NEAR SCHELL CITY.
* AT  8:45 AM SUNDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.7 FEET 
  WEDNESDAY MORNING.


$$

MOC039-171533-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-080219T0712Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CST SUN FEB 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  8:45 AM SUNDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.3 FEET 
  AFTER MIDNIGHT.


$$

HATCH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 16, 5:45 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 16, 5:45 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CST SAT FEB 16 2008

...UPDATE TO AVIATION...

.DISCUSSION...

WEAK ISENTROPIC LIFT OVER SOUTHEAST KS/SOUTHERN MO IS RESULTING IN
LIGHT DRIZZLE. WEAK REFLECTIVITY RETURNS ON RADAR ARE MAINLY
CONFINED TO AREAS SOUTH OF A GIRARD KS TO SALEM MO LINE.
TEMPERATURES ARE UNIFORMLY WITHIN A COUPLE OF DEGREES ABOVE AND
BELOW FREEZING ACROSS THE CWFA. THE LIFT WILL CONTINUE THROUGH THE
DAY...BECOMING ENHANCED WITH THE APPROACH OF THE STORM SYSTEM FROM
THE SOUTHERN PLAINS THIS AFTERNOON. MEASURABLE PRECIP MAY BE HARD
TO COME BY FOR MUCH OF THE MORNING...BUT THAT WILL CHANGE. THE
CURRENT WINTER WX ADVISORY FOR LIGHT FREEZING DRIZZLE/RAIN WILL BE
LOOKED AT...BUT IT SHOULDNT BE MUCH OF AN ISSUE AFTER 15Z.

STRONG CLOSED OFF UPPER LOW JUST WEST OF EL PASO TX AT 0800Z IS
BEING HANDLED REASONABLY BY BOTH THE ECMWF AND GFS...AND OTHER
THAN VERY MINOR TIMING DIFFERENCES...BOTH MOVE THE UPPER LOW INTO
SOUTHERN MO BY 1200Z SUN. ALREADY SEEING MOISTURE ADVECTION WELL
AHEAD OF THE SYSTEM AS EVIDENCED BY AN ARC OF ELEVATED CONVECTION
ALONG THE RED RIVER INTO EAST TX...AND SIGNIFICANT MOISTURE
ADVECTION THROUGH THE COLUMN WILL OCCUR THIS AFTERNOON...WITH
PROGGED PRECIPITABLE WATER VALUES OF 1.00-1.25 INCHES. THE
POTENTIAL FOR WIDESPREAD ONE PLUS INCH RAINFALL IS LIKELY...BUT
BELIEVE THE HIGHEST AMOUNTS WILL BE ALONG AND NORTHWEST OF THE
LOW...BASICALLY OVER THE NORTHWEST HALF OF THE CWFA WHERE DEEP
MOISTURE PERSISTS AS IT WRAPS AROUND THE SYSTEM. DRY SLOT PUNCHING
NORTHWARD INTO SOUTHERN MO LATE SAT NIGHT/SUN MORNING WILL PROBABLY
LIMIT PRECIP AMOUNTS EAST OF KSGF SOMEWHAT...BUT WITH SOME
SLEET/ICE STILL LEFT ON THE GROUND OVER PARTS OF THE EASTERN
CWFA...NO AREA WILL BE SAFE FROM POTENTIAL FLOODING. WATCH TIMING
LOOKS OK AND DO NOT PLAN ON ANY CHANGES.

ON SUN...SYSTEM WILL PULL AWAY TO THE NORTHEAST...WITH HEAVIER
PRECIP EXPECTED OVER WEST CENTRAL INTO NORTHERN MO SUN MORNING.
IT WILL BE WINDY AND RAW...AND STILL HAVE A CHANGE OVER TO WET
SNOW IN THE GRIDS. COULD SEE A BRIEF ACCUMULATION...ESPECIALLY
OVER OUR NORTHERN COUNTIES...BUT THIS SHOULD BE RELATIVELY MINOR.
FLURRIES OR LIGHT SNOW MAY LINGER INTO SUN NIGHT AND EARLY MON
OVER CENTRAL MO...BUT IN GENERAL CLOUDS SHOULD CLEAR FROM WEST TO
EAST MONDAY WITH COLD TEMPERATURES. SFC HIGH BUILDS INTO THE AREA
MON NIGHT AND TUE MORNING...THEN THE ROLLER COASTER CONTINUES WITH
THE APPROACH OF ANOTHER SFC LOW WED. DSA

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...MANY ISSUES TO DEAL WITH FOR THIS
PACKAGE. PRIMARY ISSUE OVER THE NEXT COUPLE OF HOURS WILL BE THE
POTENTIAL FOR LIGHT FREEZING RAIN AND DRIZZLE AS TEMPERATURES
CONTINUE TO HOLD NEAR FREEZING. THIS SHOULD CHANGE TO ALL LIQUID
BY MID MORNING AS TEMPERATURES WARM INTO THE MID 30S. PROLONGED
IFR/LIFR EVENT ON TAP FOR THE REGION OVER THE NEXT 24 HOURS AND
BEYOND AS A LARGE STORM SYSTEM WILL MOVE THROUGH THE REGION. LIFR
CIGS AT JLN WILL PERSIST THROUGH THE TAF CYCLE...WITH CIGS AT SGF
LOWERING FROM LOW END MVFR TO IFR AND EVENTUALLY LIFR. VISIBILITY
WILL VARY FROM MVFR TO IFR THROUGH MIDDAY...THEN LOWER TO LIFR AS
MODERATE RAINS SPREAD OVER THE REGION. A FEW THUNDERSTORMS WILL BE
EMBEDDED WITHIN THIS RAINFALL. LOW PRESSURE WILL MOVE OVER THE
REGION TONIGHT AND WINDS WILL SHIFT FROM SOUTHEASTERLY TO WESTERLY
BY THE END OF THE TAF CYCLE.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     MOZ055>058-066>071-077>083-088>098-101>106.

     WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR MOZ077-
     088-089-093-094-101.

KS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     KSZ073-097-101.

     WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR KSZ097-
     101.

&&
Hazardous weather outlook, Feb 16, 5:39 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 AM CST SAT FEB 16 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
539 AM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL BE POSSIBLE OVER
PARTS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH MID
MORNING. WITH TEMPERATURES RIGHT AROUND THE FREEZING MARK...THE
MAIN IMPACT OF ANY FREEZING PRECIPITATION WILL LIKELY BE CONFINED
TO BRIDGES AND OVERPASSES.

A STRONG STORM OVER TEXAS EARLY THIS MORNING WILL MOVE THROUGH
SOUTHERN MISSOURI EARLY SUNDAY MORNING. HEAVY RAIN IS EXPECTED TO
MOVE INTO PARTS OF SOUTHEAST KANSAS AND EXTREME SOUTHWEST
MISSOURI DURING THE AFTERNOON...SPREADING INTO THE REST OF THE
REGION EARLY TONIGHT. A FEW ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE. RAINFALL OF ONE TO THREE INCHES IS EXPECTED BY DAYBREAK
SUNDAY. RAINFALL OF THIS MAGNITUDE COUPLED WITH ALREADY MOIST OR
SATURATED SOIL WILL LEAD TO AREAS OF FLOODING TONIGHT.

WIND GUSTS OF 35 MPH WILL BE POSSIBLE...MAINLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN WILL TAPER OFF SUNDAY. THE RAIN MAY BRIEFLY CHANGE TO SNOW
WITH A LIGHT ACCUMULATION POSSIBLE...MAINLY OVER CENTRAL MISSOURI.

AREAS OF FLOODING FROM HEAVY OVERNIGHT RAINFALL WILL LIKELY BE
ONGOING SUNDAY.

WIND GUSTS OF 35 MPH WILL ALSO BE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:27 AM CSTRiver Flood WarningSGFVernon25 hr
Feb 16, 8:27 AM CSTRiver Flood WarningSGFVernon25 hr
Feb 16, 4:08 PM CSTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.